MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH BERLIN FACILITY OLYMPUS ESG-100, 100...120 V~,; WB991046

OLYMPUS WINTER & IBE GMBH BERLIN FACILITY OLYMPUS ESG-100, 100...120 V~,; WB991046
Model Number WB991046
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bowel Perforation (2668)
Date of Event 06/26/2025
Type of Reportable Event Serious Injury
Event or Problem Description
During a therapeutic colonoscopy, the physician was performing a sigmoid polypectomy when the yellow foot pedal of the esg-100 was inadvertently pressed.The physician reported that this action caused the generator to switch from coag to cut mode, resulting in an unintended cut and a perforation of the sigmoid colon at approximately 20 cm.The perforation was identified visually during the procedure.The size and depth of the injury were not recorded.Six hemostasis clips were placed to stabilize the perforation site, and the patient was transferred to a hospital for further treatment.The patient underwent a sigmoid colon resection with ostomy.No icu admission was required, and no post-operative complications such as peritonitis or sepsis were reported.The patient was discharged home.An ostomy reversal procedure is scheduled for a later date.There is no alleged or confirmed device malfunction.

Brand Name
OLYMPUS ESG-100, 100...120 V~,
Common Device Name
WB991046
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH BERLIN FACILITY
rheinstrasse 8
teltow, brandenburg 14513
GM  14513
MDR Report Key22742225
Report Number2429304-2025-00220
Device Sequence Number15534322
Product Code GEI
UDI-Device Identifier04042768910463
UDI-Public04042768910463
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/07/2025
Report Date (Section F) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberWB991046
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/10/2025
Event Location Ambulatory Surgical Facility
Date Report to Manufacturer07/10/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/07/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PCF-HQ190L; SD-400U-10
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age53 YR
Patient SexFemale
Date Report Sent to FDA08/07/2025